Alabama, 2005Damaging Wind in Alabama, July 4, 2005
July 4, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 4, 2:04 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 2:04 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT MON JUL 4 2005
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
LOW TEMPERATURES SHOULD BE A DEGREE OR TWO WARMER THAN LAST NIGHT
DUE TO INCREASED MOISTURE AND CLOUD COVER ACROSS THE AREA. SOME
PRECIPITATION WILL LIKELY LINGER THROUGH THE NIGHT...ESPECIALLY
SOUTHEAST...BUT THE OVERALL COVERAGE AND INTENSITY WILL DECREASE.
DEWPOINTS IN THE LOW TO MIDDLE 70S ALONG WITH LIGHT WINDS WILL LIKELY
RESULT IN WIDESPREAD FOG AFTER MIDNIGHT. PRECIP SHOULD DIMINISH
MORE SIGNIFICANTLY AFTER MIDNIGHT.
SOUTHERLY FLOW WILL INCREASE KEEPING MOISTURE VALUES AT THE CURRENT
LEVELS. SEA BREEZE WILL LIKELY MOVE INTO SOUTHERN LOCATIONS AGAIN.
PERHAPS MORE IMPORTANTLY...A BOUNDARY FROM THE REMNANTS OF A STRONG
MCS IN THE ARKLAMIS WILL MAKE ITS WAY INTO CENTRAL AL. THESE THREE
FACTORS WILL LIKELY LEAD TO ANOTHER ROUND OF STRONG TO SEVERE
WEATHER AREA WIDE. MODELS ALSO BRING A VORT MAX OUT OF THE
GULF..WITH VARYING INTENSITIES. THIS FEATURE WILL GRADUALLY
SHIFT NORTH-NORTHEASTERLY THROUGH THE NIGHT INTO WEDNESDAY...
KEEPING RAIN/THUNDERSTORM CHANCES HIGH. THUS INCREASED POPS/CLOUD
COVER AND DECREASED HIGHS ACCORDINGLY.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
DIDNT MAKE ANY WHOLESALE CHANGES TO THE LONG TERM FORECAST.
FORECAST WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF TWO TROPICAL
SYSTEMS IN THE ATLANTIC BASIN. ADJUSTMENTS WILL LIKELY BE NEEDED...
BUT DECIDED NOT TO VARY TOO FAR FROM GUIDANCE.
&&
.SYNOPSIS...TEMPERATURES HAVE ALREADY REACHED THEIR MAXIMA FOR MOST
LOCATIONS ACROSS CENTRAL ALABAMA AS CONVECTION HAS BECOME QUITE
WIDESPREAD. TWO FEATURES RESPONSIBLE FOR THIS ACTIVITY...A STRONG
SEABREEZE FRONT MOVING NORTHWARD INTO OUR CWA...AND A SHEARED VORT
MAX MOVING OUT OF CENTRAL MS...ACROSS NORTHWESTERN AL. SO FAR...
MOST STORMS HAVE REMAINED BELOW SEVERE CRITERIA...ALTHOUGH WITH ALL
OF THE OUTDOOR ACTIVITIES TODAY...WE REMAIN VERY CONCERNED WITH ALL
OF THE CONVECTION MAINLY WITH RESPECT TO LIGHTNING. WE HAVE
ALREADY SEEN SEVERAL STORMS EXCEED THE ONE STRIKE EVER TEN SECONDS
THRESHOLD EARLY THIS AFTERNOON. FURTHERMORE...DUE TO THE TWO
FEATURES MENTIONED ABOVE...WERE NOT EXPECTING A QUICK DISSIPATION OF
STORMS AFTER SUNSET WHICH IS TYPICAL THIS TIME OF YEAR. HOWEVER...
FOCUS WILL LIKELY SHIFT ACROSS EASTERN (ESPECIALLY SOUTHEASTERN)
AREAS AS VORT MAX LOOSES ITS INFLUENCE ON NORTHERN AND NORTHWESTERN
LOCATIONS. ANY OUTDOOR ACTIVITIES MAY BE IN JEOPARDY THIS EVENING.
LIGHTNING DISPLAYS MAY OVERSHADOW AND FIREWORKS ACROSS CENTRAL
ALABAMA.
SOUTHERLY FLOW WILL BE ENHANCED TOMORROW AND WEDNESDAY RESULTING IN
TWO MORE DAYS OF LIKELY POPS. THURSDAY THROUGH THE WEEKEND POSE
TROPICAL QUESTIONS. HOPEFULLY BY THIS TIME NEXT WEEK...WE CAN
STILL THINK OF CINDY AS THAT SWEET LITTLE GIRL FROM THE BRADY BUNCH
RATHER THAN A TROPICAL STORM...OR EVEN HURRICANE. TWO SYSTEMS ARE
IN THE WORKS...ONE OVER THE YUCATAN AND THE OTHER MOVING ACROSS THE
WINDWARD ISLANDS. THE FIRST LOOKS LIKE IT WILL MOVE TO OUR WEST
AND NOT BE MUCH OF A FACTOR...THUS ONLY HAVE LOW CHANCE POPS FOR
THURSDAY AND FRIDAY. THE SECOND SYSTEM IS A BIT MORE CONCERNING AT
THIS TIME...WITH A GENERAL CONSENSUS IN GUIDANCE THAT IT WILL TRACK
ACROSS SOUTHERN FL...POSSIBLY INTO THE CENTRAL OR EASTERN GULF BY
SUNDAY. HOWEVER...BOTH NEED TO BE WATCHED CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 84 69 84 / 40 60 50 70
ANNISTON 71 84 70 84 / 30 60 50 70
BIRMINGHAM 74 85 72 85 / 30 60 40 70
TUSCALOOSA 73 88 71 87 / 30 60 40 70
CALERA 73 87 71 85 / 30 60 40 70
AUBURN 71 84 71 84 / 40 70 50 80
MONTGOMERY 73 87 72 86 / 30 70 50 80
TROY 73 86 71 86 / 40 70 50 80
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12/SIRMON
Hazardous weather outlook, Jul 4, 4:46 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CDT MON JUL 4 2005
ALZ011>015-017>050-052246-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
546 PM CDT MON JUL 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT).
STRONG THUNDERSTORMS ARE STILL POSSIBLE THROUGH 9 OR 10 PM THIS
EVENING ACROSS CENTRAL ALABAMA. THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 45 MPH...
DEADLY LIGHTNING...AND LOCALIZED HEAVY RAIN UP TO 2 INCHES.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
AN UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA ON
TUESDAY AS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST.
ONCE AGAIN...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP FROM 12 PM UNTIL 9 PM...WITH A FEW OF THESE PRODUCING 35 TO
45 MPH WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
SHOULD BE EXPECTED WITH ANY STORMS THAT DO DEVELOP.
TROPICAL DEPRESSION THREE WILL BEAR WATCHING OVER THE NEXT SEVERAL
DAYS. THIS MAY INFLUENCE LATER OUTLOOKS AND FORECASTS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT
THIS TIME.
In the hours before
Local storm report, Jul 4, 2:28 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 5 W WEST BLOCTON 33.12N 87.21W
07/04/2005 BIBB AL LAW ENFORCEMENT
FEW TREES DOWN ON COUNTY ROAD 9.
&&
JSSSpecial weather statement, Jul 4, 2:31 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUL 4 2005
ALZ020-042100-
CHEROKEE-
331 PM CDT MON JUL 4 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 400
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER POPE...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE AND
FORNEY THROUGH 400 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 4, 2:54 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT MON JUL 4 2005
ALZ017-042130-
BLOUNT-
354 PM CDT MON JUL 4 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 430 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AREA THUNDERSTORMS...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LOCUST FORK...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LOCUST FORK...
NECTAR...ALLGOOD...CLEVELAND...ROSA...ONEONTA AND BLOUNTSVILLE
THROUGH 430 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Local storm report, Jul 4, 2:59 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 4 W FORNEY 34.09N 85.53W
07/04/2005 0.75 INCH CHEROKEE AL LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL BRIEFLY COVERED THE GROUND ON US
411.
&&
JSSLocal storm report, Jul 4, 3:47 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG FORNEY 34.09N 85.46W
07/04/2005 CHEROKEE AL EMERGENCY MNGR
PORCH DESTROYED IN FORNEY.
&&
JSSSpecial weather statement, Jul 4, 4:08 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT MON JUL 4 2005
ALZ018-042230-
ETOWAH-
508 PM CDT MON JUL 4 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 530 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE ARE POSSIBLE FROM AREA THUNDERSTORMS...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ATTALLA...MOVING NORTHEAST AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RAINBOW CITY...
ATTALLA...GADSDEN...RIDGEVILLE...REECE CITY...SARDIS CITY AND KEENER
THROUGH 530 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
Thunderstorm Wind, Cleburne
- When
- July 4, 5:09 PM CST
- Where
- Cleburne County, Heflin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $37,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.650, -85.583
A large interstate light pole fell on a traveling vehicle on the entrance ramp to Interstate 20 Exit 199. The occupants of the vehicle were uninjured. Several trees and one billboard were blown down in the Heflin area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, July 4, 2005$4.0 million · 1 in hail · 3 events
- Lightning Strike in Florida, July 4, 2005$4.0 million · 1 event
- Hail and Lightning Strike in Wisconsin, July 4, 2005$500,000 · 0.75 in hail · 2 events
- Flash Flood and Hail in Arkansas, July 4, 2005$133,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, July 4, 2005$76,000 · 1.5 in hail · 12 events
- Damaging Winds in Mississippi, July 4, 2005$41,000 · 55 kt wind · 4 events
- Damaging Wind in Tennessee, July 4, 2005$35,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, July 4, 2005$30,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20051 in hail · 25 events
- Hail and Damaging Winds in Texas, July 4, 2005$19,000 · 1.75 in hail · 9 events
- Damaging Winds in Missouri, July 4, 2005$20,000 · 55 kt wind · 2 events
- Flash Flood in North Carolina, July 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466452.